Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 4, 2021, 3:49 PM EDT for Ulster County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 4, 2021, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
County Ulster County, NY
The radar
The Albany radar (KENX), 104 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
289
WWUS81 KALY 041949
SPSALY
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Fri Jun 4 2021
NYZ063-042030-
Western Ulster-
349 PM EDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...
At 349 PM EDT, a strong thunderstorm was located over Grahamsville,
or 8 miles east of Liberty, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ellenville, Napanoch, Wawarsing, Port Ben, Spring Glen, Ulster
Heights, Cragsmoor, Lackawack, Honk Hill, Greenfield Park, Dairyland
and Walker Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4163 7439 4164 7439 4171 7452 4175 7457
4183 7449 4172 7428 4164 7438
TIME...MOT...LOC 1949Z 307DEG 15KT 4182 7458
$$
KSLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:01 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 4, 2:01 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 201 PM EDT Fri Jun 4 2021 .SYNOPSIS... A weak cold front and an upper level disturbance moves across the region today with the better chance of thunderstorms south and east of the Capital Region. Warmer air arrives for the start of the weekend. A cold front accompanied by scattered showers and thunderstorms may impact portions of the Adirondacks and Lake George area for Saturday night. The heat and humidity are on the increase Sunday into Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE as of 155 PM EDT... A weak cold front or sfc trough continues to move across the forecast area. The showers/thunderstorms have become isolated on the KENX radar coverage area south of the Capital Region. The showers and some isold-sct thunderstorms should increase in the mid afternoon south and east of the eastern Catskills. Instability is going to be an issue for any stronger storms. The threat may be close to the I-84 corridor. The Marginal Risk is over southern Ulster/Dutchess and Litchfield Counties. We retooled the PoPs, as the mid and upper trough axis slides through with slight to low chances north of Albany, and high chance and likely values south and east. Max temps will be in the 70s to around 80F with some upper 60s over the mtns. Some gusty winds and a brief period of heavy rain is possible with any thunderstorms. Previous near term... An upstream positive tilted trough axis approaches, mean moisture transport and subtle frontal zone should slide south through the day. Here is where we will watch for additional convection to develop coinciding with daytime heating. Shear profiles are rather weak and MUCAPES between 1000k-1500k J/Kg with narrow CAPE density seen in the BUFKIT profiles. So not expecting severe weather as SPC does not highlight anything more than general thunderstorm threat. However, with PWATs still around 1.50" could see some isolated higher sub-severe wind gusts where deeper convective up-growth occurs. Otherwise, a diverse sky coverage forecast with high temperatures mainly into the 70s. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... Tonight, any residual convection across our southeast CWA will begin to dissipate and slide further southeast with the loss of daytime heating and passage of the trough axis. There are some signals of lake boundary induced convection across western and central NY that may propagate into our western zones this evening as seen in several CAMS members. For now, we will place slight chance PoPs with most of the region expected to remain dry tonight. It will be on the muggy side with lows within a couple degrees of 60F expected. Saturday into Saturday night, rather warm and muggy period (gets even more so later in the weekend) of weather with a persistent westerly flow of warm advection helping to push H850 temperatures well into the teens celsius. We will be watching closely a cold front and associated low pressure racing across southern Canada. 00Z NCEP Model Suite and international guidance all differ with convective coverage and eventual location where this potential linear MCS will evolve. SPC has increase the categories just to the north of the CWA with 'marginal risk' along the northern CWA counties borders at this time. With a very warm and humid airmass ahead of this boundary, and mid level flow expected to back slightly, would not take much to have this convection slide further south. For now, timing appears late in the day Saturday into Saturday evening hours where we will place slight chance to scattered PoPs. Highs Saturday afternoon expected to be well into the 80s for many locations with overnight lows mostly into the 60s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Medium range deterministic and ensemble guidance continues to depict a 500 mb ridge building into the Northeastern US Monday and Tuesday. This ridge is the northwestern extension of an anticyclone centered between Bermuda and the Carolinas. 500 mb heights in the upper 580s (dam) and 850 mb temps reaching the upper teens (C) are +1 to +2 standard deviations. Monday, forecast soundings depict deep mixing, which should suppress any convective potential and allow highs to reach the low to mid-90s in the Hudson Valley. The mixing will likely temper dewpoints and keep humidity from being oppressive, however. Tuesday, slight trend in the guidance for a weaker ridge. This, combined with potential for dewpoints to creep into the mid to upper 60s, may result in scattered diurnal showers and storms. Outside of any storms, it will remain hot, with highs in the lower 90s. Bottom line for Monday and Tuesday is that heat indices look to be near advisory criteria in the valleys (generally 95F), but not a slam dunk that we will get there at this time. Will continue to message in the HWO. By Wednesday, there are increasing signals that the ridging breaks down in response to an upper low easing southward in northern Quebec. Low/midlevel cold advection attendant to these height falls will occur, resulting in eventual relief from the unseasonably warm temps. The height falls encroaching upon the warm and somewhat moist airmass will likely result in some showers and thunderstorms, although the coverage and strength is still in question, depending on the strength and timing of the low-level forcing. May squeeze out one more very warm/hot day Wednesday depending on the timing of the cold advection. Forecast high temperatures are back near normal by Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Isolated to scattered showers/thunderstorms will develop along and south of a cold front through mid afternoon. Best chances for a shower/thunderstorm would be at KPOU through 23Z/Fri, with a smaller chance at KPSF through 20Z/Fri. Other TAF sites should remain generally dry this afternoon, with VFR conditions prevailing. Brief MVFR/IFR Vsbys could occur within any shower/thunderstorm. For tonight, patchy fog may develop, especially at KGFL and KPSF between 07Z-11Z/Sat. Have indicated a period of IFR at these climatologically favored sites for fog formation. KPOU could also have a period of fog and IFR conditions, especially if any heavier showers occur just before sunset. Outside of fog patches, generally VFR conditions will prevail. For Saturday, after any fog/low clouds erode by 12Z, expect VFR conditions to prevail. Winds this afternoon will be mainly west to northwest at less than 8 KT, except southwest at KPOU. Winds will be light/variable tonight, then become southwest to west and increase to 8-12 KT by late Saturday morning, with some gusts of 15-20 KT possible. Winds will be stronger, and variable in direction in and near any thunderstorms this afternoon. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: Low Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: No Operational Impact. NO SIG WX. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A weak surface trough will slide southeast across the region today. This will be the focus for shower and thunderstorm activity, with the greatest threat just to the south and east of Albany. Warmer air arrives for the start of the weekend as we watch for an approaching cold front from Canada. At this time, this front accompanied by showers and thunderstorms may impact portions of the Adirondacks and Lake George area later Saturday. Then heat and humidity are on the increase Sunday into Monday. The RH values will lower to only 50 to 70 percent this afternoon. The max RH values Saturday night will be around 80 to 100 percent. The winds will be south to southwest at 5 to 10 mph today. The winds will become light and variable in direction at less than 10 mph tonight. Stronger wind gusts are possible with any thunderstorms. && .HYDROLOGY... Additional showers and thunderstorms are expected today, with potentially localized moderate rainfall. The main threat appears to be just to the south and east of Albany. This activity will subside this evening and as we head into the weekend. We are closely watching for an approaching cold front from Canada where a line of stronger showers and thunderstorms may approach the Adirondacks and Lake George area late Saturday into Saturday evening. Otherwise the next chance for more widespread rainfall may arrive during the middle part of next week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && UPDATE... SYNOPSIS...BGM/Wasula NEAR TERM...BGM/Wasula SHORT TERM...BGM LONG TERM...Thompson AVIATION...KL/Thompson FIRE WEATHER...BGM/Wasula HYDROLOGY...BGM/Wasula
Hazardous weather outlook, Jun 4, 4:33 AM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 433 AM EDT Fri Jun 4 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-051100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 433 AM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Today and tonight. There is a chance of thunderstorms today mainly south of Albany. The probability of severe weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms over the southern Adirondacks Saturday with a marginal risk of severe weather. The first extended period of hot weather of the season is expected this weekend into early next week. Heat indices in the low to mid-90s are expected for valley locations Sunday through Tuesday. If confidence in heat indices reaching 95F increases, heat advisories will become necessary. There is a chance of thunderstorms Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 4, 10:17 AM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1017 AM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM HEAVY RAIN PALATINE BRIDGE 42.90N 74.53W
06/04/2021 M1.28 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0611 AM HEAVY RAIN MIDDLEBURGH 42.56N 74.33W
06/04/2021 M1.23 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
0616 AM HEAVY RAIN STOCKBRIDGE 42.29N 73.32W
06/04/2021 M1.00 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
0720 AM HEAVY RAIN FONDA 42.95N 74.37W
06/04/2021 M1.25 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0742 AM HEAVY RAIN GALWAY 43.01N 74.08W
06/04/2021 M1.30 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
0751 AM HEAVY RAIN LAKE DESOLATION 43.14N 73.98W
06/04/2021 M1.17 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
0828 AM HEAVY RAIN JEFFERSON 42.46N 74.58W
06/04/2021 M2.00 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
0843 AM HEAVY RAIN BROADALBIN 43.07N 74.14W
06/04/2021 M1.00 INCH FULTON NY WEATHERNET6
WEATHERNET6
0857 AM HEAVY RAIN DELANSON 42.79N 74.21W
06/04/2021 M1.23 INCH SCHENECTADY NY WEATHERNET6
WEATHERNET6
0945 AM HEAVY RAIN FONDA 42.97N 74.37W
06/04/2021 M1.19 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103268
EVENT NUMBER ALY2103269
EVENT NUMBER ALY2103270
EVENT NUMBER ALY2103271
EVENT NUMBER ALY2103272
EVENT NUMBER ALY2103273
EVENT NUMBER ALY2103274
EVENT NUMBER ALY2103275
EVENT NUMBER ALY2103276
EVENT NUMBER ALY2103277
KSLSpecial weather statement, Jun 4, 3:28 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
328 PM EDT Fri Jun 4 2021
NYZ058>060-064-042015-
Eastern Greene-Western Columbia-Western Greene-Eastern Ulster-
328 PM EDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE COUNTIES...
At 327 PM EDT, a strong thunderstorm was located near North-South
Lake Campground, or near Catskill, moving south at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Catskill, Saugerties, Clermont, Saugerties South, North-South Lake
Campground, Veteran, Germantown, Centerville, Asbury, Canoe Hill,
Hamburg Light, Quarryville, Jefferson Heights, Burden Dock,
Manorville, Katsbaan, Burden, Kiskatom, Blue Mountain and Cheviot.
This includes Interstate 87 between exits 20 and 21.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4223 7409 4227 7387 4207 7375 4207 7387
4208 7391 4208 7393 4206 7393 4206 7405
TIME...MOT...LOC 1927Z 343DEG 9KT 4219 7399
KSLSpecial weather statement, Jun 4, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Fri Jun 4 2021
NYZ063-042030-
Western Ulster-
349 PM EDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...
At 349 PM EDT, a strong thunderstorm was located over Grahamsville,
or 8 miles east of Liberty, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ellenville, Napanoch, Wawarsing, Port Ben, Spring Glen, Ulster
Heights, Cragsmoor, Lackawack, Honk Hill, Greenfield Park, Dairyland
and Walker Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4163 7439 4164 7439 4171 7452 4175 7457
4183 7449 4172 7428 4164 7438
TIME...MOT...LOC 1949Z 307DEG 15KT 4182 7458
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:19 PM EDT | Special Weather Statement | ALY | Washington | 56 min |
| Jun 4, 3:28 PM EDT | Special Weather Statement | ALY | Greene | 47 min |
| Jun 4, 4:15 PM EDT | Special Weather Statement | ALY | Ulster | 60 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.